MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP; SOCKET, INSERT 36MM STD. RSP HUMERAL

ENCORE MEDICAL L.P RSP; SOCKET, INSERT 36MM STD. RSP HUMERAL
Model Number 508-00-036
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had an infection and fracture.All components were removed and an antibiotic spacer / prosthesis was implanted.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection and fracture.The previous surgery and the surgery detailed in this event occurred 3.2 years apart.The healthcare professional indicated that there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection and fracture.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection or fracture.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the fracture, infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
SOCKET, INSERT 36MM STD. RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key10719172
Report Number1644408-2020-00979
Device Sequence Number3336045
Product Code PHX
UDI-Device Identifier00888912024655
UDI-Public(01)00888912024655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number508-00-036
Device Catalogue Number508-00-036
Device Lot Number856C1923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
415-00-100 LOT 7716161; 506-03-114 LOT 831C1406; 506-03-114 LOT 831C1406; 506-03-118 LOT 832C1318; 506-03-118 LOT 832C1318; 506-03-126 LOT 834C1350; 506-03-126 LOT 834C1350; 506-03-126 LOT 834C1350; 506-03-126 LOT 834C1350; 508-32-104 LOT 866C2309; 508-32-104 LOT 866C2309; 508-36-101 LOT 869C2235; 508-36-101 LOT 869C2235; 530-08-108 LOT 406T1116; 530-08-108 LOT 406T1116; 415-00-100 LOT 7716161; 506-03-114 LOT 831C1406; 506-03-118 LOT 832C1318; 506-03-126 LOT 834C1350; 506-03-126 LOT 834C1350; 508-32-104 LOT 866C2309; 508-36-101 LOT 869C2235; 530-08-108 LOT 406T1116
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR